MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 9 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 9 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202273
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an anterior cruciate ligament reconstruction, when the doctor attempted to use a "9x30mm biosure peek screw" for fixation in the tibia, it was noticed when removing the device from the packaging, that there was a small part of the thread that appeared to be peeling off.Therefore, dr.Thought this may cause damage to the integrity of the screw.In consequence, the procedure was successfully completed without significant delay using another "9x30mm biosure peek screw".No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The device was manufactured to specifications in the part drawings.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
H2, h6.The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The device was manufactured to specifications in the part drawings.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
BIOSURE PK 9 X 30MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10532455
Report Number1219602-2020-01396
Device Sequence Number11564021
Product Code MBI
UDI-Device Identifier03596010622082
UDI-Public03596010622082
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2024
Device Model Number72202273
Device Catalogue Number72202273
Device Lot Number50800702
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer08/19/2020
08/19/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date01/20/2021
01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1